Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

May 26, 2021Snyder County, Pennsylvania

NWS State College, PA issued this special weather statement at May 26, 2021, 8:04 PM EDT for Snyder County, Pennsylvania. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2021, 8:04 PM EDT (00:04 UTC)
Expired
May 26, 2021, 8:30 PM EDT
In force
26 min
Issued by
NWS State College, PA

County Snyder County, PA

The radar

The State College radar (KCCX), 79 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:11 PM EDTTSTM WND DMGThompsontown, PATREES AND WIRES DOWN.
May 26, 8:28 PM EDTTSTM WND DMG3 S Meiserville, PASEVERAL TREES UPROOTED OR SNAPPED ON KLINE HOLLOW RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS81 KCTP 270004
SPSCTP

Special Weather Statement
National Weather Service State College PA
804 PM EDT Wed May 26 2021
 
PAZ028-050-270030-
Juniata PA-Snyder PA-
804 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA AND SNYDER
COUNTIES UNTIL 830 PM EDT...

At 803 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Snyder-Middleswart State Park to
Mcalisterville to Mexico. Movement was east at 55 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Selinsgrove, Winfield, Shamokin Dam, Hummels Wharf, Middleburg,
Mcalisterville, McClure, Kreamer, Port Trevorton, Penns Creek, Beaver
Springs, Richfield, Mount Pleasant Mills, Kratzerville, Paxtonville,
Troxelville, Meiserville, Snyder-Middleswart State Park, Fremont and
Beavertown.

LAT...LON 4067 7735 4069 7729 4070 7735 4080 7735
      4087 7706 4086 7702 4089 7694 4089 7682
      4088 7680 4080 7685 4072 7686 4063 7695
      4061 7701 4059 7717 4056 7717 4049 7735
TIME...MOT...LOC 0003Z 253DEG 49KT 4077 7735 4063 7728 4052 7736 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 7:44 PM EDT, 20 minutes earlier.

Area forecast discussion, May 26, 7:44 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service State College PA
744 PM EDT Wed May 26 2021

.SYNOPSIS...
Scattered showers and storms will gradually diminish as the
evening progresses, and a cold front will cross the remainder
of the commonwealth overnight. Pleasant and dry weather is
expected on Thursday, before a widespread soaking rainfall
brings much cooler temperatures Friday into Saturday. Look for
gradually improving conditions through the remainder of the
Memorial Day weekend.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Bands of showers and storms continue to impact central PA this
evening. The general trend is for the storms to diminish in
intensity, although brief strong wind gusts remain possible in
any storms. Will slowly continue to trim SVR Watch #205 from NW
to SE, and the watch expiration for all areas is 8PM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Showers and storms will continue to fade late this evening.

A cold front will slip south of the area overnight, with a much
drier and comfortably cooler airmass returning overnight and
into Thursday as a large area of sfc high pressure builds
southeastward from the Great Lakes.

Trended temps and dewpoints a few degs on the higher/lower side
of NBM guidance given forecast sounding profiles.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A potent upper air disturbance dropping southeast from the
Northern Plains and Upper Great Lakes Thursday night through
Friday will help to organize and slowly strengthen an area of
surface low pressure, that will move across Southwestern PA
then the Virginias Friday and Friday night. These weather
features will team up to bring a widespread, chilly and
soaking rainfall Friday afternoon and night.

Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5
inch rainfall. which is generally welcome news as much of the
area has been dry recently.

Cool conditions appear likely Saturday with lingering showers
possible, as deep upper level trough passes over the state. The
bulk of model guidance supports drier and not quite as cool
conditions Sunday, as upper trough slowly shifts east of Pa.
However, there is still some model spread here with the slower
operational GFS indicating at least a small chance of showers
Sunday. Latest EURO has also slowed down the eastward shift of
the upper trough, so took temps down some on Sunday. All medium
range guidance indicates dry and warmer conditions early next
week, as surface high drifts off of the Mid Atlantic coast. A
weak, moisture- starved shortwave pressing south into the area
could possibly bring a few showers by Tuesday. ECENS and GEFS
plumes support POPs in the slight chance category.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
00Z TAFS sent. Second line of showers and storms moving into
central areas. Some gusty winds and heavy rain for a few more
hours. Further east, isolated storms just south and east of
MDT.

Later on, some lower CIGS for a brief time, but the airmass
is expected to dry out rather fast.

For Thursday, not seeing much in the way of clouds, given
the very low dewpoints expected. A little breezy.

Looking wet and cold for later Friday into the first part of
Saturday. This will likely result in poor conditions for
aviation.

Outlook...

Friday...Conditions becoming poor with widespread rain.

Saturday...Improving conditions late. Rain in the morning, then
a chance of showers in the afternoon.

Sunday...VFR conditions.

Monday...VFR conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Evanego
NEAR TERM...Steinbugl/Evanego
SHORT TERM...Steinbugl/Evanego
LONG TERM...Fitzgerald/Travis
AVIATION...Martin
Hazardous weather outlook, May 26, 8:03 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service State College PA
803 PM EDT Wed May 26 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-280015-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
803 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 26, 7:32 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
732 PM EDT Wed May 26 2021

PAZ027-262345-
Mifflin PA-
732 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN COUNTY UNTIL
745 PM EDT...

At 731 PM EDT, Doppler radar indicated a strong thunderstorm over
Allensville, moving east at 50 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Lewistown, Belleville, Highland Park, Strodes Mills, Juniata Terrace,
Allensville, Maitland, McVeytown and Longfellow.

LAT...LON 4049 7783 4050 7781 4055 7784 4060 7780
      4063 7746 4061 7750 4058 7750 4051 7761
      4049 7761 4045 7767
TIME...MOT...LOC 2331Z 274DEG 43KT 4054 7779

KF
Local storm report, May 26, 7:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     REEDSVILLE              40.67N 77.60W
05/26/2021                   MIFFLIN            PA   PUBLIC

            TREES REPORTED DOWN IN THE REEDSVILLE AREA.

&&
Special weather statement, May 26, 7:42 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
742 PM EDT Wed May 26 2021

PAZ019-027-028-270015-
Juniata PA-Mifflin PA-Southern Centre PA-
742 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Boalsburg to near Reedsville to near Strodes
Mills. Movement was east at 50 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lewistown, Burnham, Belleville, Milroy, Highland Park, Yeagertown,
Mcalisterville, Strodes Mills, Reedsville, Juniata Terrace, Mexico,
Coburn, Alfarata, Reeds Gap State Park, Potters Mills, Belltown,
Walnut, Seven Mountains, Poe Valley State Park and Mifflintown.

LAT...LON 4049 7782 4065 7773 4068 7768 4069 7771
      4072 7768 4073 7768 4072 7777 4073 7779
      4080 7771 4089 7739 4081 7735 4070 7735
      4068 7724 4052 7729
TIME...MOT...LOC 2341Z 257DEG 44KT 4078 7777 4067 7764 4052 7771

Colbert
Local storm report, May 26, 7:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             1 N COLUMBIA            40.05N 76.50W
05/26/2021  E0.88 INCH       LANCASTER          PA   PUBLIC

&&
Local storm report, May 26, 7:51 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     UNITYVILLE              41.23N 76.51W
05/26/2021                   LYCOMING           PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED TO HAVE BEEN SNAPPED
            NEAR UNITYVILLE.

&&
Special weather statement, May 26, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
804 PM EDT Wed May 26 2021

PAZ028-050-270030-
Juniata PA-Snyder PA-
804 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA AND SNYDER
COUNTIES UNTIL 830 PM EDT...

At 803 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Snyder-Middleswart State Park to
Mcalisterville to Mexico. Movement was east at 55 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Selinsgrove, Winfield, Shamokin Dam, Hummels Wharf, Middleburg,
Mcalisterville, McClure, Kreamer, Port Trevorton, Penns Creek, Beaver
Springs, Richfield, Mount Pleasant Mills, Kratzerville, Paxtonville,
Troxelville, Meiserville, Snyder-Middleswart State Park, Fremont and
Beavertown.

LAT...LON 4067 7735 4069 7729 4070 7735 4080 7735
      4087 7706 4086 7702 4089 7694 4089 7682
      4088 7680 4080 7685 4072 7686 4063 7695
      4061 7701 4059 7717 4056 7717 4049 7735
TIME...MOT...LOC 0003Z 253DEG 49KT 4077 7735 4063 7728 4052 7736

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:10 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder35 min
May 26, 8:29 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland32 min
May 26, 8:47 PM EDTSpecial Weather StatementCTPSchuylkill28 min
May 26, 9:15 PM EDTSpecial Weather StatementCTPSchuylkill30 min
May 26, 9:26 PM EDTSevere Thunderstorm WarningCTPSchuylkill34 min
May 26, 9:33 PM EDTSpecial Weather StatementCTPLancaster, York42 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.